For an index of all Side Effect Hell posts, click here.
I’ve always had problems with being a bit weepy. When I’m in an emotionally charged conversation, tears often come unbidden. This was a real problem for me in my teenage years, when I would break into tears while I was being told off for something and it would send my stepmother into an uncontrolled rage. Those were bad times.
As I’ve grown up, I’ve learned to control it better. I’ll breathe deeply, and disengage from the emotional storm that brings the tears to my eyes. It doesn’t always work, but I’m a lot better now.
Since starting my latest drug combination (lamotrigine and olanzapine) the tearfulness is back. Even thinking about things that made me cry in the past will bring them back. Speaking to my psychiatrist or my case manager at CMH requires a box of tissues to be present at all times. And just having normal conversations with my partner sometimes turns on the waterworks.
I don’t know if this is a side effect. Maybe it’s just me being more unwell than I was before. It started about when I started taking olanzapine, but I’m not sure of the relationship. All I really know is that I hate it, I want it to stop, and I don’t seem to have the power over it that I used to.